Heavy Rain, Christian
- When
- May 16, 6:04 AM CST to May 17, 6:04 AM CST
- Where
- Christian County, 2.13 mi NE of Abadyl
- Reported by
- Public
- Coordinates
- 37.070, -92.941
A 24 hour storm total rainfall of 4.00 inches was reported near Olga.
A slow moving complex of rain showers and thunderstorms produced heavy rainfall and minor flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A slow moving complex of rain showers and thunderstorms produced heavy rainfall and minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 16, 5:08 AM CST, 56 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 608 AM CDT MON MAY 16 2016 ...Update to Aviation for 12Z TAFS... .SHORT TERM...(Today through Tuesday) Issued at 239 AM CDT Mon May 16 2016 Light rain showers are overspreading the area early this morning, north of a warm frontal zone which is taking shape across the southern Plains. Showers and a few thunderstorms will continue on an occasional basis through the day today. Rainfall has been rather light so far given a decent layer of dry air in the low levels, but coverage/intensity should gradually increase through the day. By this evening/first part of the overnight, much of the rain and thunderstorm activity should be focused along the 850 MB front, which is currently expected to be north of I-44. Toward Tuesday morning, the remains of strong/severe convection over the Texas and Oklahoma Panhandles should be moving east across northern Oklahoma and/or southern Kansas. This MCS is expected to move into the area Tuesday, likely around or just after sunrise. Severe weather potential with this MCS is very much up in the air, as it will depend on where exactly the surface warm front sets up. If part of the CWA can manage to make it into the warm sector, then some strong/severe surface based convection will be possible. Right now, that would be most likely to occur (in a relative sense) over far southwestern Missouri, though this will very much be a short term forecast challenge. The parent shortwave/enhanced MCV is then expected to sweep across the area during the day Tuesday. Model guidance is now suggestive of PoPs dropping off Tuesday evening as the surface front is nudged a bit south and drier air builds in from the northeast. A slower onset to precipitation and quicker end compared to previous forecasts suggests that the flood threat has decreased considerably through mid week. Storm total rainfall amounts at this time look to generally remain under 2.5 inches in most locations, which given dry antecedent conditions, shouldn't cause major problems. .LONG TERM...(Tuesday Night through Sunday) Issued at 239 AM CDT Mon May 16 2016 Northeast surface flow is then expected to continue Tuesday night into Wednesday, with the bulk of the precipitation potential staying to our south through Wednesday night. By Thursday morning, surface high pressure is expected to begin to retreat to the east, with flow aloft becoming more southwesterly. This will result in increased chances for occasional shower/thunderstorm activity as low amplitude shortwaves ripple across the area through the end of the workweek. Warmer and drier conditions are then possible by next weekend, as upper level ridging may build into the region. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 605 AM CDT Mon May 16 2016 For the KSGF, KJLN, and KBBG TAFS: Widespread rainfall has overspread the region early this morning and will continue to track across the area throughout much of today and tonight. There may be a brief break in the rain this afternoon, as it because more scattered in nature. Instability will start to increase slowly from the south this afternoon into tonight resulting in thunderstorms being possible at times. Ceilings will lower into the MVFR and possibly IFR range this morning, with IFR ceilings occurring this evening and tonight. Visibilities will also lower in the heaver showers and with any thunderstorm. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Wise
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 513 AM CDT MON MAY 16 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 513 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE AREA THROUGH THE DAY TODAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHERN MISSOURI ON TUESDAY MORNING. AFTER A SHORT BREAK IN THE PRECIPITATION...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY THE END OF THE WORKWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
The national radar mosaic for the moment the first event began.
9 heavy rain, 7 flood. Local standard time, as filed.
A 24 hour storm total rainfall of 4.00 inches was reported near Olga.
A 24 hour storm total rainfall of 4.14 inches was reported on the southwest side of Springfield.
A 24 hour storm total rainfall of 4.76 inches was reported near Strafford.
A 24 hour storm total rainfall of 3.81 inches was reported near Ash Grove.
A 24 hour storm total rainfall of 4.82 inches was reported south of Marshfield.
A 24 hour storm total rainfall of 3.50 inches was reported near Rogersville.
A 24 hour storm total rainfall of 5.50 inches was reported near Northview.
A 24 hour storm total rainfall of 4.50 inches was reported near Diggins.
Route Z was closed due to flooding of the Finley Creek in southern Webster County.
Route AA was closed near Coon Creek due to flooding in northwest Lawrence County.
Route U was closed northwest of Olathia in northern Douglas County.
Rouute EE was flooded southwest of Cabool.
Route AB in Wright County was closed due to flooding.
A 24 hour storm total rainfall of 3.50 inches was measured.
Route E was closed due to flooding in eastern Wright County.
Route TT was closed due to flooding along Crooked Creek near Sligo east of Highway 19 in northeast Dent County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625419, 625420, 625421, 625422, 625423, 625424, 625425, 625426, 625427, 625428, 625429, 625430, 625431, 627819, 625432, 625433.